• treatments

    Asked by EttaDziver on Thursday, November 6, 2014

    treatments

    how did you feel after your chemo treatment, did you have nausea?

    15 Answers from the Community

    15 answers
    • Jalemans' Avatar
      Jalemans

      Different chemo drugs have different side effects. I don't have breast cancer, so the drugs would be different. I had some digestive issues, only one or two bouts of nausea, very tired, general aches, just generally felt bad. I eventually lost my hair etc. SE didn't start until a day or two after infusions. I had issues with my counts. Was hospitalized twice. Chemo was stopped after 3 cycles in August & I am still having SE. They should give you a list & you may experience some or none of them.

      over 6 years ago
    • lilymadeline's Avatar
      lilymadeline

      I felt fine and I had a triple chemo ( 3 kinds at once ), but be sure to take the anti-nausea medications exactly as prescribed on the bottle...if it says take 2 every 4 hours, do that exactly. Because anti-nausea medications are preventative medications, and don’t work very well after you are already feeling sick.
      But I really didn’t have much of a problem with chemo nausea the modern medications are great, I never threw up from it but I did feel a little queazy at times. My worse SE from chemo was fatigue.
      That is the thing, everybody is really different and everyone’s experience is unique.
      Be sure to tell your oncologist immediately about any SE that you have and always ask for help and insist on it. Good luck and God bless!!!

      over 6 years ago
    • karen1956's Avatar
      karen1956

      I had TAC chemo and had lots and lots of nausea...but I'm one who got car sick as a kid and had morning sickness when pregnant, so nausea was inevitable for me!!! I took all the pre-meds that were Rx....and then used many anti-nausea meds...kytril, BDR suppositories (bendadryl, decadron and reglan) were the best...I think I also tried compazene suppositories but the BDR was much better. Drink lots and lots of water and eat foods that taste good to you. I also had heartburn that onc Rx Nexium. Be sure to let your onc know your side effects....they do vary person to person even on the same chemo. All the best to you.

      over 6 years ago
    • EttaDziver's Avatar
      EttaDziver

      Thanks for the support, take care & God Bless

      over 6 years ago
    • ChildOfGod4570's Avatar
      ChildOfGod4570

      When I had chemo, they gave me anti-nausea meds before the infusions, and I took ginger root at home. Yogurt helped too, and I didn't have very many stomach troubles except for constipation cramps. The worst side effects I got were neutropenia and the loss of most of my hair on my first infusion. Thrush was with me during all 6 teatments, as was the unbelieveable fatigue and bouts of weakness on the third and fourth day after. Everything cleared up temporarily by the second week; then on the third week, ti was back to chemo again. Side effects disappeared for good when I was out of chemo for a month give or take. HUGS and God bless!

      over 6 years ago
    • IronMom45's Avatar
      IronMom45

      Hello first chemo severe vomiting after with just zofran at chemo Iv and then every 4 hours after so they added phenegran with decadron every 6 hours stopped the vomiting. Before 2nd/3rd chemo gave me IV Emend and no nausea no vomiting and then took the phenegran/decadron again after every 6 x 3-5 days. Important to take as others stated feel like it or not. Last two chemo no nausea no vomiting for me it's the bone pain most likely from the taxol. Important to use pain meds and also maintain a bowel regimen to prevent constipation. Good luck and most importantly communicate with your oncology team they are there to help.

      over 6 years ago
    • cam32505's Avatar
      cam32505

      They will probably prescribe some steroids, anti-nausea meds before you even start chemo. I had everything I needed by the time I started chemo. I just couldn't drink and they strongly recommend drinking a lot to flush the chemo out of your system. Once my onc got the idea that I was having a hard time, he just scheduled 1 or 2 hydration appts, where I just got an I.V. a couple of days after chemo. It really helped to keep me on track so that I was able to keep receiving treatments. Sometimes, they have to delay treatment if your blood levels are off, or you get sick. I was fortunate to complete my treatment as planned, because I wanted to finish by the end of the year (and preferably not on New Year's Eve), so I made it by Dec 9. So, I was able to eat a little for xmas dinner, which was the only holiday I was able to celebrate that year. I wish you the best, but just keep in communication with your doc. They will supplement whatever you need to help you get through the treatments. They will give you something for nausea, pain, anxiety, but you have to ask.

      over 6 years ago
    • Peggie's Avatar
      Peggie

      I felt fine after each of my Taxotere Cytoxan infusions, having taken the anti-nausea medication that was prescribed on the day before, on and after chemo. When day 3 or 4 strikes, it was unpleasant and lasted till day 10. On day 11, I was up and about and eased back into normal 'life' until the next round 21 days after the infusion.

      over 6 years ago
    • suz55's Avatar
      suz55

      I didn't have any nausea but I also took the prescribed meds on the schedule recommended. My oncologist said that if I didn't have a lot of morning sickness during pregnancy and didn't really suffer from motion sickness, I might be lucky and he was right! I hope it goes well for you! Best of luck to you.

      over 6 years ago
    • suemartin's Avatar
      suemartin

      Had Taxotere and carbonation, no problems with nausea. Did have constipation bad, learned to start takin sennacot and Miramax proactively to combat it, and went much better. The pre-meds they give you are wonderful. Still have my full bottle of nausea meds.

      over 6 years ago
    • GregP_WN's Avatar
      GregP_WN

      My chemo was 27 years ago and the anti nausea meds have come a long way since then, but I would get sick for about 4 hours after the session, then go to bed and sleep for about 2 days. When I woke it was back to the toilet for more getting sick. After that I slowly started feeling better each day until the next session and it started all over again. But again, the meds are much better now. Wishing you smooth and easy treatments!

      over 6 years ago
    • HeidiJo's Avatar
      HeidiJo

      chemo affects everybody differently, I would feel weak after the treatments, then EXACTLY 8 hours after my treatment, I would vomit for 15 min. straight, then I was done. I know it was exactly 8 hours because one time they had to delay my treatments by an hour, and I threw up an hour after I usually did! They did give me Zofran and Ativan, but I like to go natural if I can, so ginger helped a lot. And I wore Sea Bands on my wrists. Natural ginger and tea from ginger root works best.

      over 6 years ago
    • PinkPeony's Avatar
      PinkPeony

      I had TC, and for me, it was nasty stuff. I never threw up, but did feel queazy on and off. Took steroids and ativan one day prior to chemo and for two days after. Nausea meds the day after and the next two or three days. I got mouth sores, thrush, head sores that itched, and bad constipation alll which lasted from beginning to end of treatment. Also lost my hair, but not eyelashes or eyebrows, and kept my fingernails. Call you doc immediately if you get mouth sores or head sores, and they will give you stuff to take care of this. Today is my infusion, so I assuming that given a few months, all of this will go away. Drink lots of fluids, and if you get mouth sores, cold soft food and nothing acidic. (Includes ketsup.) Best of luck to you! :)

      over 6 years ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I have lung cancer. When i was treated with chemo, i had horrific nausea for several days after each infusion. The pills didn't work for me. In fact, nothing we tried did. I finally discovered that chewing on candied ginger helped more than anything else. Good luck!

      over 6 years ago
    • marybeth's Avatar
      marybeth

      Depends on the chemo (and the person, to an extent). With AC, I had miserable nausea. I was good for the day of the treatment and the two days after when they have you on EMEND but when day 4 hit, I began to feel yucky and it lasted for several days. They tried Compazine and Reglan but both just made it worse. Zofran was the only thing that helped me. There is a new drug out, however, that was just advertised in CURE mag. With Taxol, it was more joint and bone pain than nausea. Prednisone helped there. All three drugs make you fatiqued. Its hard, but somehow you make it through. I did have to forgo m last AC treatment because of a rash. I regret that now as I don't think the rash was serious but they just didn't know at the time.

      over 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.